Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 191, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Nov 15, 2005, 6:58 PM CST for 4 parishes in Louisiana. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 15, 2005, 6:58 PM CST (00:58 UTC)
- Expired
- Nov 15, 2005, 7:45 PM CST
- In force
- 47 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties Iberville Parish, LA, Pointe Coupee Parish, LA, West Baton Rouge Parish, LA, West Feliciana Parish, LA
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 15, 12:09 PM CST | Tornado Watch | SPC | 7 hr |
| Nov 15, 6:40 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 1.0 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1166 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1009 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 4.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 15, 2:13 PM CST, 4 hours 45 minutes earlier.
Area forecast discussion, Nov 15, 2:13 PM CST, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
213 PM CST TUE NOV 15 2005
.DISCUSSION...
MAIN CONCERN IN THE SHORT TERM IS THE POSSIBILITY OF SEVERE
WEATHER THROUGH THE FIRST PERIOD. CONVECTION HAS DEVELOP ALONG AND
IN ADVANCE OF A STRONG COLD FRONT EXTENDING FROM CENTRAL ARKANSAS
TO EXTREME NORTHWEST LOUISIANA AND EAST TEXAS EARLY THIS AFTERNOON.
THIS COLD FRONT WILL PUSH EAST ACROSS THE FORECAST AREA THIS
EVENING AND OVERNIGHT AS A SHARP UPPER TROUGH AND MID/UPPER LOW
OVER THE CENTRAL CONUS PULLS OFF TO THE NORTHEAST INTO THE GREAT
LAKES...OHIO VALLEY AND TENNESSEE VALLEY REGIONS OVERNIGHT AND
INTO WEDNESDAY. THE GREATEST THREAT FOR SEVERE WEATHER SHOULD
REMAIN TO THE NORTH OF THE FORECAST AREA WHERE THE BEST DYNAMICS
....MORE FAVORABLE UPPER AND LOWER JET CONFIGURATION...AND BEST
SHEAR WILL RESIDE. IT IS IN THIS AREA THAT THE GREATEST THREAT OF
TORNADIC STORMS WILL BE. THE GREATEST THREATS ACROSS THE LOCAL
FORECAST AREA WILL BE STRONG DAMAGING WINDS ASSOCIATED WITH THE
SQUALL LINE NEAR THE COLD FRONT AS IT PASSES THROUGH DURING THE
EVENING AND OVERNIGHT HOURS ASSUMING THAT SUBSTANTIAL INSTABILITY
REMAINS ACROSS THE AREA. ISOLATED TORNADOES WILL ALSO BE POSSIBLE...
HOWEVER VEERING WINDS IN THE LOW LEVELS WILL MAKE THIS LESS LIKELY
AS TIME PROGRESSES. THE BEST CHANCE FOR ANY TORNADIC ACTIVITY WILL
OCCUR EARLY IN THE PERIOD IN ASSOCIATION WITH CELLS OUT AHEAD OF
THE SQUALL LINE.
IN THE WAKE OF THE CONVECTION AND COLD FRONT DURING THE FIRST PERIOD...
THE MAIN NEWS WILL BE MUCH COLDER TEMPERATURES. SOME OF THE
COOLEST AIR OF THE SEASON SO FAR WILL BEGIN TO FILTER INTO THE
FORECAST AREA LATE TONIGHT AND WEDNESDAY WITH TEMPERATURES
EXPECTED TO REMAIN BELOW NORMAL THROUGH THE WEEKEND AND INTO EARLY
NEXT WEEK AS AN UPPER TROUGH DOMINATES THE EASTERN CONUS DURING
MUCH OF THE PERIOD WITH THE COOL AIR BEING REINFORCED FROM TIME
TO TIME. MINIMUM TEMPERATURES MAY FLIRT WITH THE FREEZING MARK
ACROSS THE NORTHERN ZONES WEDNESDAY NIGHT AND THURSDAY NIGHT WITH
HIGH TEMPERATURES BOTH WEDNESDAY AND THURSDAY BEING CONFINED TO
THE MID AND UPPER 50S.
STRONG GRADIENT WINDS AND COLD AIR DRAINAGE WILL RESULT IN SMALL
CRAFT ADVISORY CONDITIONS DEVELOPING BEHIND THE COLD FRONT LATER
TONIGHT AND CONTINUING INTO THURSDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 47 57 34 56 / 70 10 0 0
BTR 50 57 35 58 / 70 10 0 0
MSY 53 59 42 58 / 60 20 0 0
GPT 52 59 35 58 / 60 30 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM CST THURSDAY
FOR GMZ550-GMZ555-GMZ570-GMZ575.
SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 6 AM CST THURSDAY
FOR GMZ530.
&&
11Hazardous weather outlook, Nov 15, 11:00 AM CST, 7 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CST TUE NOV 15 2005 MSZ068>071-161100- WILKINSON-AMITE-PIKE-WALTHALL- 1100 AM CST TUE NOV 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE WEATHER... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS EVENING MAINLY BETWEEN 5 PM AND 9 PM. THE PRIMARY THREAT WILL BE ISOLATED TORNADOES SPAWNED FROM ISOLATED SUPERCELLS MOVING AHEAD OF A SQUALL LINE THAT IS EXPECTED TO DEVELOP AND MOVE ACROSS THE AREA THIS EVENING. DAMAGING WINDS GUSTS OF 55 TO 70 MPH...LARGE HAIL UP TO GOLFBALL DIAMETERS...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL ARE ALSO POSSIBLE. THE THREAT OF SEVERE WEATHER WILL END WITH A STRONG COLD FRONTAL PASSAGE BY MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MARINE HAZARDS... A SMALL CRAFT ADVISORY WILL BE IN EFFECT WEDNESDAY THROUGH THURSDAY AS COLD HIGH PRESSURE BUILDS BEHIND THE COLD FRONT...BRINGING STRONG NORTH WINDS AND OCCASIONAL GALE FORCE GUSTS OVER THE COASTAL WATERS. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL IS BEING REQUESTED FOR LATER THIS AFTERNOON AND THIS EVENING IN SUPPORT OF SEVERE WEATHER OPERATIONS. LAW ENFORCEMENT OFFICIALS AND EMERGENCY MANAGERS ARE URGED TO NOTIFY THE NATIONAL WEATHER SERVICE IN SLIDELL IF ANY SEVERE WEATHER IS NOTED IN YOUR JURISDICTIONS. CITIZENS SHOULD REVIEW PREPAREDNESS MEASURES AND BE PREPARED TO TAKE ACTIONS IF WARNINGS ARE ISSUED LATER THIS AFTERNOON AND EVENING. ALSO...REMEDIAL ROOF REPAIRS SHOULD BE SECURELY FASTENED TO AVOID ADDITIONAL WATER DAMAGE TO PROPERTY. LAZ034>040-046>050-056>070-MSZ077-080>082-161100- POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-PEARL RIVER-HANCOCK-HARRISON- JACKSON- 1100 AM CST TUE NOV 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS DEVELOPING LATE THIS AFTERNOON...MAINLY BETWEEN 5 PM AND 8 PM IN EAST-CENTRAL LOUISIANA AND BETWEEN 8 PM AND 2 AM IN SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. THE PRIMARY THREAT WILL BE DAMAGING WIND GUSTS OF 55 TO 70 MPH AND LARGE HAIL BETWEEN PENNY AND QUARTER DIAMETERS. ISOLATED BRIEF TORNADOES SPAWNED ALONG THE SQUALL LINE OR FROM ISOLATED SUPERCELLS AHEAD OF THE SQUALL LINE MAY ALSO OCCUR. FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL ARE ALSO POSSIBLE. THE THREAT OF SEVERE WEATHER WILL END WITH A STRONG COLD FRONTAL PASSAGE BETWEEN MIDNIGHT AND DAYBREAK. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MARINE HAZARDS... A SMALL CRAFT ADVISORY WILL BE IN EFFECT WEDNESDAY THROUGH THURSDAY AS COLD HIGH PRESSURE BUILDS BEHIND THE COLD FRONT...BRINGING STRONG NORTH WINDS AND OCCASIONAL GALE FORCE GUSTS OVER THE COASTAL WATERS. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL IS BEING REQUESTED FOR LATER THIS AFTERNOON AND THIS EVENING IN SUPPORT OF SEVERE WEATHER OPERATIONS. LAW ENFORCEMENT OFFICIALS AND EMERGENCY MANAGERS ARE URGED TO NOTIFY THE NATIONAL WEATHER SERVICE IN SLIDELL IF ANY SEVERE WEATHER IS NOTED IN YOUR JURISDICTIONS. CITIZENS SHOULD REVIEW PREPAREDNESS MEASURES AND BE PREPARED TO TAKE ACTIONS IF WARNINGS ARE ISSUED LATER THIS EVENING. ALSO...REMEDIAL ROOF REPAIRS SHOULD BE SECURELY FASTENED TO AVOID ADDITIONAL WATER DAMAGE TO PROPERTY.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 7:37 PM CST | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Livingston, Saint Helena, West Baton Rouge, West Feliciana | 38 min |
| Nov 15, 8:13 PM CST | Severe Thunderstorm Warning | LIX | East Baton Rouge, Livingston, Saint Helena | 32 min |
| Nov 16, 4:14 AM CST | Freeze Watch | LIX | East Baton Rouge, East Feliciana, Pointe Coupee, Saint Helena, Washington, West Baton Rouge and 1 more | 24 hr |
| Nov 15, 6:23 PM CST | Severe Thunderstorm Warning | LIX | Wilkinson | 67 min |
| Nov 15, 6:39 PM CST | Tornado Warning | LIX | Wilkinson | 36 min |
| Nov 15, 7:14 PM CST | Severe Thunderstorm Warning | LIX | Amite | 61 min |
| Nov 15, 7:36 PM CST | Severe Thunderstorm Warning | LIX | Pike | 54 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.